MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT

BOSTON SCIENTIFIC CORPORATION SYNERGY? XD; CORONARY DRUG-ELUTING STENT
Model Number H7493941820350
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 3.50 x 20mm synergy xd drug-eluting stent (des) was deployed.During deployment, the balloon was initially inflated at low pressure; however, the balloon ruptured.A non-compliant balloon was then used to optimize the stent.The device was removed successfully with no fragments left in the patient.The procedure was completed using an alternate device.No patient complications were reported, and the patient made a full recovery.
 
Additional Manufacturer Narrative
Good faith effort attempts were made to try and retrieve additional details regarding the reported event, but further information was unable to be obtained.
 
Additional Manufacturer Narrative
Investigation results: device analysis findings: the stent was implanted and the stent delivery system will not be returned for analysis; therefore, a technical analysis could not be performed.Device history record review: it was confirmed that this device met manufacturing specification prior to distribution and there no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Risk review: a risk review was performed, and it confirmed that the event was defined in the risk documentation and is recorded accordingly in the product record review.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: this investigation is assigned a most probable investigation conclusion code of cause not established based on the event description.The product record review confirmed that this is not a new failure type and the risk is anticipated.There was no evidence of a manufacturing issue or design issue which could have caused the complaint.Based on this event review and details provided it was not possible to determine whether procedural technique, patient anatomy or another factor may have contributed to the reported damage.As a result, a definitive cause cannot be confirmed based on the available information.
 
Event or Problem Description

Brand Name
SYNERGY? XD
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24412736
Report Number2124215-2026-09763
Device Sequence Number12232224
Product Code NIQ
UDI-Device Identifier08714729981053
UDI-Public(01)08714729981053(17)270304(10)36068842
Combination Product (Y/N)Y
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH7493941820350
Device Catalogue NumberH7493941820350
Device Lot Number0036068842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/04/2026
Supplement Date Received by Manufacturer04/10/2026
Initial Report FDA Received Date02/23/2026
Supplement Report FDA Received Date04/26/2026
Date Device Manufactured03/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown